Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 340, NWS Omaha, NE

September 18, 2007Jefferson County, Saline County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Sep 18, 2007, 7:25 PM CDT for Jefferson County, Saline County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 18, 2007, 7:25 PM CDT (00:25 UTC)
Expired
Sep 18, 2007, 8:15 PM CDT
In force
50 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

Counties Jefferson County, NE, Saline County, NE

The radar

The Grand Island radar (KUEX), 107 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
344 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KOAX 190025
SVROAX
NEC095-151-190115-
/O.NEW.KOAX.SV.W.0340.070919T0025Z-070919T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
725 PM CDT TUE SEP 18 2007

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN SOUTHEAST NEBRASKA...
  SOUTHERN SALINE COUNTY IN SOUTHEAST NEBRASKA...

* UNTIL 815 PM CDT.

* AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 3/4 INCH HAIL...
  AND DAMAGING WINDS AROUND 60 MPH.  THESE STORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM WESTERN TO 16 MILES SOUTHWEST OF WESTERN...OR
  ALONG A LINE EXTENDING FROM 27 MILES NORTHWEST OF BEATRICE TO 39
  MILES WEST OF BEATRICE...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WESTERN...WILBER...DE WITT...PLYMOUTH...FAIRBURY AND DILLER...

IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE
HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED
BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS.

LAT...LON 4059 9737 4058 9691 4001 9691 4000 9737
TIME...MOT...LOC 0025Z 298DEG 30KT 4046 9720 4030 9748

$$

CHERMOK
3 follow-up statements
000 
WWUS53 KOAX 190044
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
743 PM CDT TUE SEP 18 2007

NEC095-151-190115-
/O.CON.KOAX.SV.W.0340.000000T0000Z-070919T0115Z/
SALINE NE-JEFFERSON NE-
743 PM CDT TUE SEP 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR JEFFERSON AND SOUTHERN SALINE COUNTIES...

AT 742 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING 3/4 INCH HAIL...AND DAMAGING WINDS AROUND 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WESTERN TO 8 MILES
SOUTHWEST OF DAYKIN...OR ALONG A LINE EXTENDING FROM 22 MILES WEST OF
BEATRICE TO 35 MILES WEST OF BEATRICE...MOVING SOUTHEAST AT 30 MPH.

ANOTHER SEVERE STORM CAPABLE OF PRODUCING DIME 3/4 INCH HAIL WAS 
DEVELOPING JUST WEST OF FAIRBURY.  THIS STORM WAS MOVING EAST AT 20 
MPH.

LOCATIONS IMPACTED INCLUDE...SWANTON...WILBER...REYNOLDS...DE WITT...
PLYMOUTH...JANSEN...FAIRBURY...HARBINE...STEELE CITY...ENDICOTT AND
DILLER.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL AND OR DAMAGING WINDS.

LAT...LON 4059 9737 4058 9691 4001 9691 4000 9737
TIME...MOT...LOC 0043Z 298DEG 30KT 4035 9714 4023 9740

$$

CHERMOK
000 
WWUS53 KOAX 190100
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
759 PM CDT TUE SEP 18 2007

NEC151-190109-
/O.CAN.KOAX.SV.W.0340.000000T0000Z-070919T0115Z/
SALINE NE-
759 PM CDT TUE SEP 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SALINE COUNTY IS
CANCELLED...

HOWEVER...VERY HEAVY RAIN WILL CONTINUE ALONG THE JEFFERSON COUNTY 
BORDER UNTIL 815 TO 830 PM.

LAT...LON 4000 9737 4035 9737 4034 9691 4001 9691
TIME...MOT...LOC 0059Z 298DEG 31KT 4028 9701 4013 9710
          4016 9732

$$

NEC095-190115-
/O.CON.KOAX.SV.W.0340.000000T0000Z-070919T0115Z/
JEFFERSON NE-
759 PM CDT TUE SEP 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR JEFFERSON COUNTY...

AT 754 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING 3/4 INCH HAIL...AND DAMAGING 
WINDS AROUND 60 MPH.  THESE STORMS WERE LOCATED FROM PLYMOUTH TO 
FAIRBURY TO 9 MILES NORTH OF REYNOLDS...OR ALONG A LINE EXTENDING 
FROM 17 MILES WEST OF BEATRICE TO 23 MILES WEST OF BEATRICE TO 34 
MILES WEST OF BEATRICE...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...REYNOLDS...HARBINE...DILLER...STEELE
CITY AND ENDICOTT.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL AND OR DAMAGING WINDS.

LAT...LON 4000 9737 4035 9737 4034 9691 4001 9691
TIME...MOT...LOC 0059Z 298DEG 31KT 4028 9701 4013 9710
          4016 9732

$$

CHERMOK
000 
WWUS53 KOAX 190119
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
819 PM CDT TUE SEP 18 2007

NEC095-190129-
/O.EXP.KOAX.SV.W.0340.000000T0000Z-070919T0115Z/
JEFFERSON NE-
819 PM CDT TUE SEP 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY EXPIRED AT
815 PM CDT...

HOWEVER...VERY HEAVY RAIN...WIND GUSTS TO 40 MPH AND PEA SIZE HAIL 
WILL CONTINUE THROUGH 900 PM FROM REYNOLDS TO HARBINE THEN SOUTH TO 
THE KANSAS BORDER.

LAT...LON 4000 9737 4035 9737 4034 9691 4001 9691
TIME...MOT...LOC 0100Z 298DEG 31KT 4027 9700 4013 9709
          4016 9731

$$

CHERMOK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 3:58 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Sep 18, 3:58 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
358 PM CDT TUE SEP 18 2007

.DISCUSSION...

ACTIVE WEATHER TO START THE FORECAST AS UPPER LEVEL TROUGH AND COLD
FRONT BOTH PUSH E FROM CENTRAL NEBRASKA.  MOISTURE IS STILL GENEROUS
ALONG AND AHEAD OF THE FRONT...BUT EXTENSIVE DAYTIME CLOUDS HAVE
LIMITED CAPE...AND LATE AFTERNOON SEVERE POTENTIAL.  DRYING AND
STABILIZATION WILL FOLLOW SHORTLY AS THE SYSTEM MOVES EAST...WITH
SOME LINGERING TSTMS POSSIBLE IN SRN PORTIONS OF AREA AFTER MIDNIGHT.
WATER VAPOR IMAGERY ALSO SHOWS SUBTROPICAL MOIST PLUME MOVING FAIRLY
RAPIDLY EAST.  HEAVY PCPN WILL FALL WITH EVE CONVECTION...BUT
FLOODING POTENTIAL IS LIMITED BY MOVEMENT AND LACK OF PREVIOUS HEAVY
RAIN IN THE AREA.  HEAVY RAIN AROUND 2 INCHES DID FALL EARLIER NEAR
FBY AND BIE...BUT THIS AREA IS LESS THREATENED WITH HEAVY RAIN
THAN FARTHER N.

DRYING IN NORTH SHOULD ALLOW CLEARING AND COOL TEMPS BY MORNING.
TEMPERATURE RECOVERY SHOULD BE DECENT WED...BUT WILL BE SOMEWHAT
LIMITED WITH LIGHT SE FLOW NEAR SFC.  LOWERED MAX TEMPS A BIT.

RETURN FLOW STRENGTHENS WED NIGHT...AND STRONG RETURN OF LOW LEVEL
MOISTURE COULD RESULT IN ENOUGH DESTABILIZATION FOR TSTMS.  NAM
LIFTS PRECIP AREA TO OUR N ON THU...BUT BOTH GFS AND HPCQPF HOLD
ONTO PRECIP.  MODEL SOUNDINGS SUGGEST THAT THERE IS STILL SOME
POSSIBILITY OF TSTMS...AND INTRODUCED SLGT CHANCE POPS INTO THU
DAYTIME IN EAST AND CENTRAL COUNTIES.

WARM AND DRY WEATHER SHOULD PREVAIL INTO EARLY NEXT WEEK.  A WEAK
COLD FRONT PUSHING INTO THE AREA SAT IS UNDER RIDGE ALOFT...AND WILL
PROB NOT HAVE MUCH MOISTURE TO WORK WITH.  TEMPS MAY BE COOLED A
BIT...ESPECIALLY SAT MORNING.

MODELS CONTINUE TO HAVE DIFFICULTY WITH TIMING THE NEXT SIGNIFICANT
COLD FRONT EARLY NEXT WEEK.  GFS ENSEMBLES HOWEVER ARE SHOWING
DECENT CONSISTENCY THAT THE REMNANTS OF STRONG WEST COAST UPPER
TROUGH WILL BE EJECTING ACROSS THE AREA MONDAY INTO MONDAY NIGHT.
FOR THIS REASON...ADOPTED A FRONTAL TIMING SLIGHTLY FASTER THAN
HPC...AND GENERALLY RAISED POPS SLIGHTLY FROM SUNDAY NIGHT AND
MONDAY.  EXPECT FRONT WILL BE THROUGH THE AREA TUESDAY WITH SOME
COOLING...BUT THIS DOES NOT LOOK LIKE A STRONG COLD AIRMASS.

&&

.AVIATION...
FOR TAF SITES KOFK...KOMA...KLNK THRU 18Z/19

MAIN CONCERN IS MVRF CONDITIONS SETTLING IN OVER ALL TAF SITES AFTER
06Z...WITH POSSIBLE IFR COND 10Z-14Z/19. SURFACE COLD FRONT WILL
CLEAR ALL TAF SITES AROUND 06Z WITH BKN STRATUS FILLING IN BEHIND.
OCCASIONAL BREAKS IN CLOUD COVER COUPLED WITH LIGHT WINDS MAY ALLOW
VSBY TO DROP TO IFR RANGE.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

POLLACK
Hazardous weather outlook, Sep 18, 4:31 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
431 PM CDT TUE SEP 18 2007

NEZ011-012-016>018-030-031-191145-
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
431 PM CDT TUE SEP 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT. HOWEVER
SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

THERE IS A SLIGHT CHANCE FOR MORE THUNDERSTORMS WEDNESDAY NIGHT
AND THURSDAY...THEN AGAIN SUNDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY.

IAZ043-NEZ015-032>034-042>044-050-051-065-066-078-088-089-191145-
MONONA-THURSTON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-
SAUNDERS-SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-
431 PM CDT TUE SEP 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY

THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING. SOME OF THOSE
STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
LOCALLY HEAVY RAIN IS ALSO LIKELY.

A COLD FRONT SWEEPING THROUGH THE AREA...COMBINED WITH A POTENT
UPPER LEVEL STORM SYSTEM...WILL PRODUCE THE STRONG THUNDERSTORMS.
AS THE COLD FRONT SHIFTS EAST LATE THIS EVENING...LINGERING
SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE...BUT SHOULD NOT BE SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

HERE IS A SLIGHT CHANCE FOR MORE THUNDERSTORMS WEDNESDAY NIGHT
AND THURSDAY...THEN AGAIN SUNDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

IAZ055-056-069-079-080-090-091-NEZ045-052-053-067-068-090>093-
191145-
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-
WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
431 PM CDT TUE SEP 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
NIGHT. WHILE AN ISOLATED STRONG THUNDERSTORM WITH SMALL HAIL AND
GUSTY WINDS IS POSSIBLE...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED.

A COLD FRONT WILL SWEEP THROUGH THE AREA THIS EVENING...AND EXIT
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA OVERNIGHT. STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE FROM NORTHEAST INTO SOUTH CENTRAL
NEBRASKA...BUT MORE STABLE AIR OVER EAST CENTRAL AND SOUTHEAST
NEBRASKA...AS WELL AS SOUTHWEST IOWA...SHOULD LIMIT THE SEVERITY
OF THE THUNDERSTORMS AS THEY MOVE WITH THE FRONT INTO THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

HERE IS A SLIGHT CHANCE FOR MORE THUNDERSTORMS WEDNESDAY NIGHT
AND THURSDAY...THEN AGAIN SUNDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR WEDNESDAY.

DERGAN

In the hours before

Local storm report, Sep 18, 5:50 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
550 PM CDT TUE SEP 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             6 SW MILFORD            40.71N 97.13W
09/18/2007  E0.75 INCH       SEWARD             NE   PUBLIC

&&

SK
Local storm report, Sep 18, 6:29 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
629 PM CDT TUE SEP 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND GST     MODALE                  41.62N 96.01W
09/18/2007  E60 MPH          HARRISON           IA   PUBLIC

            LARGE TREE BRANCHES AND A FEW OLD TREES DOWNED.

&&

CHERMOK
Local storm report, Sep 18, 6:43 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
643 PM CDT TUE SEP 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TSTM WND GST     MAGNOLIA                41.69N 95.87W
09/18/2007  E60.00 MPH       HARRISON           IA   TRAINED SPOTTER

            SIX TO EIGHT INCH DIAMETER TREE LIMBS DOWNED.

0637 PM     TSTM WND GST     LOGAN                   41.64N 95.79W
09/18/2007  E65.00 MPH       HARRISON           IA   LAW ENFORCEMENT

            SEVERAL REPORTS OF TREES DOWNED IN TOWN.

&&

CHERMOK

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.